MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.004.452S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, date of birth, and weight not available for reporting.Device remains implanted; as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation, it remains implanted.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the connecting bolt was very difficult to disconnect from the tibial nail during a tibial nail procedure with suprapatellar approach on (b)(6) 2017.The connecting bolt was stuck on the nail (almost like it was cold welded to nail).The surgeon struggling with the bolt for at least five minutes; however, it would not move.The surgeon finally used a cannulated shaft with an 8mm hex along with a ratchet wrench to disconnect the bolt.The nail remained implanted.The surgery was successfully completed with at least a five (5) minute delay.The patient outcome was as expected.Concomitant devices reported: cannulated shaft with 8mm hex 125mm (357.398, lot unknown, quantity 1), ratchet wrench-11mm width across flats (321.20, lot unknown, quantity 1).This is report 2 of 2 for complaint (b)(4).

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/360MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7222839
Report Number2939274-2018-50411
Device Sequence Number14021741
Product Code JDS
UDI-Device Identifier10886982084231
UDI-Public(01)10886982084231(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.452S
Device Catalogue Number04.004.452S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/25/2017
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR